Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 178, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 15, 2017, 9:33 PM CDT for Sterling County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 15, 2017, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 69 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted.
604
WUUS54 KSJT 160233
SVRSJT
TXC431-160315-
/O.NEW.KSJT.SV.W.0178.170616T0233Z-170616T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
933 PM CDT THU JUN 15 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Sterling County in west central Texas...
* Until 1015 PM CDT
* At 933 PM CDT, a severe thunderstorm was located 13 miles east of
Garden City, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Sterling City around 1000 PM CDT.
Broome around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3193 10126 3193 10083 3170 10084 3171 10086
3166 10086 3172 10127
TIME...MOT...LOC 0233Z 275DEG 29KT 3182 10126
HAIL...1.00IN
WIND...60MPH
$$
AJW1 follow-up statement
477
WWUS54 KSJT 160251
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
951 PM CDT THU JUN 15 2017
TXC431-160315-
/O.CON.KSJT.SV.W.0178.000000T0000Z-170616T0315Z/
Sterling TX-
951 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL STERLING COUNTY...
At 950 PM CDT, a severe thunderstorm was located near Sterling City,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Sterling City around 1000 PM CDT.
Broome around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3193 10126 3193 10083 3170 10084 3171 10086
3166 10086 3172 10127
TIME...MOT...LOC 0250Z 275DEG 29KT 3181 10109
HAIL...1.00IN
WIND...60MPH
$$
AJWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:22 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 7:22 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 722 PM CDT Thu Jun 15 2017 .UPDATE... Increased shower and thunderstorm chances to likely for complex of storms moving southeast into the Country. HRRR has the storms complex continuing move southeast into the Big Country and northern Concho Valley...and as far east as Brown and San Saba Counties. Some could be severe...with large hail and damaging winds the main threats. 04 && .PREV DISCUSSION... /issued 629 PM CDT Thu Jun 15 2017/ AVIATION... /00Z TAFS/ VFR conditions continue across West Central Texas early this evening, but complex of storms across the South Plains should move southeast and approach the area later this evening. Latest hi-res models suggest that KABI (Abilene) will be the most likely one to see any of these storms and will continue the VCTS for now. May need to update once storm trajectory becomes more certain. Otherwise, will leave storms out for now. MVFR cigs will return by morning and will largely us the timing from this morning as a start and stop point on the low clouds. PREV DISCUSSION... /issued 332 PM CDT Thu Jun 15 2017/ SHORT TERM... (Tonight and Friday) As of mid afternoon, widely scattered thunderstorms have developed across the dryline in Lubbok's CWA as indicated by many of the short range models this morning. These storms are expected to continue to develop towards the southeast and be located near the Big Country by early evening. Additional storms may develop near Midland later this afternoon in a manner similar to yesterday and could reach the western border of our CWA later this evening. MLCAPE values near 3700-4200 j/kg coupled with 30-40 kts of 0-6 km shear will allow for the possibility of some of these storms to become severe. If the stronger cells hold together and move into our CWA, the primary hazards will be large hail and damaging winds. The storms will likely dissipate by midnight, leaving the best rain chances along the western border of the CWA and the Big Country. For tomorrow, rain chances will have diminished overnight. The heat will once again return to West Central Texas bringing high temperatures into the upper 90s to 104. Low temperatures tonight are expected to drop into the low to mid 70s. LONG TERM... (Friday night through Thursday) An upper level ridge will centered across northern Mexico or the Southwest U.S. through the extended forecast, with its influence extending into the western half of Texas. Well above normal temperatures are forecast both Saturday and Sunday. High temperatures on Saturday will mainly be in the 100 to 105 range. A heat advisory may eventually be needed, as several locations may reach or exceed 103 degrees. An upper level trough will swing across the Plains Sunday, sending a cold front into the Big Country Sunday afternoon. High temperatures on Sunday will be dependent on the eventual strength and speed of this cold front. Ahead of the front, compressional heating will result in triple digit temperatures, while temperatures in the 80s will be possible behind the front. For now, only minor changes were made to temperatures, but these temperatures may need to be trended down, especially across the northern half of the forecast area. Slightly cooler temperature are forecast on Monday behind the front, with highs mainly in low to mid 90s. Upper level ridging will build back into West Central Texas for the middle to latter part of the work week. This will result in mainly dry conditions and temperatures above seasonal normals. && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 101 76 102 / 60 10 0 5 San Angelo 75 102 75 104 / 20 10 0 5 Junction 73 98 73 100 / 0 5 0 0 Brownwood 74 98 73 100 / 30 10 0 0 Sweetwater 74 101 75 102 / 70 10 0 5 Ozona 73 99 74 101 / 20 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/04
Hazardous weather outlook, Jun 15, 2:43 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Thu Jun 15 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms are possible late this afternoon and evening mainly west of a Throckmorton, to Abilene to Ozona line. A few storms may be severe. The main threats will be large hail, damaging winds and dangerous lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very hot temperatures are expected this weekend. Highs will be 10 to 15 degrees above normal, and will be near Heat Advisory criteria, especially Friday through Sunday. This will result in a risk of heat-related illnesses across west central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 41
In the hours before
Local storm report, Jun 15, 8:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROBY 32.75N 100.38W
06/15/2017 FISHER TX LAW ENFORCEMENT
POWER LINES DOWN IN ROTAN AND ROBY.
&&
EVENT NUMBER SJT1700139
MKDLocal storm report, Jun 15, 8:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST SWEETWATER 32.47N 100.41W
06/15/2017 E60 MPH NOLAN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1700140
MKDLocal storm report, Jun 15, 8:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 11 SW SWEETWATER 32.35N 100.53W
06/15/2017 M58 MPH NOLAN TX MESONET
&&
EVENT NUMBER SJT1700141
MKDLocal storm report, Jun 15, 9:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROBY 32.75N 100.38W
06/15/2017 FISHER TX LAW ENFORCEMENT
POWER LINES DOWN IN ROTAN AND ROBY. POWER POLES DOWN IN
ROBY. ROOF DAMAGE REPORTED. TWO FOOT DIAMETER TREE BLOWN
DOWN. NUMEROUS TREE BRANCHES DOWN.
&&
CORRECTED REMARKS
EVENT NUMBER SJT1700139
PMLocal storm report, Jun 15, 9:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST DYESS AFB 32.42N 99.86W
06/15/2017 M58 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1700142
PMLocal storm report, Jun 15, 9:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST DYESS AFB 32.42N 99.86W
06/15/2017 M62 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1700143
MKDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:28 PM CDT | Special Weather Statement | SJT | Fisher | 47 min |
| Jun 15, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Jun 15, 8:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 42 min |
| Jun 15, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Jun 15, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 48 min |
| Jun 15, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 37 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | SJT | Coleman, Concho, Runnels | 45 min |
| Jun 15, 10:32 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 43 min |
| Jun 16, 4:38 AM CDT | Heat Advisory | SJT | Coke, Crockett, Fisher, Irion, Nolan, Runnels and 2 more | 15 hr |
| Jun 16, 3:24 PM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.